Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 2, 2019, 10:53 PM EDT for Livingston County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 10:53 PM EDT (02:53 UTC)
- Expired
- Aug 2, 2019, 11:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WWUS81 KBUF 030253
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1053 PM EDT Fri Aug 2 2019
NYZ013-021-030330-
Allegany-Livingston-
1053 PM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIVINGSTON AND
NORTHEASTERN ALLEGANY COUNTIES...
At 1052 PM EDT, a strong thunderstorm was located 7 miles west of
Dansville, moving north at 10 mph.
Winds in excess of 30 mph...heavy downpours...and half inch hail are
possible with this storm.
Locations impacted include...
Dansville, Letchworth State Park, Mount Morris, Conesus, Groveland,
Nunda, Ossian, Canaseraga, Leicester, Ossian Center, Swain, Sonyea
and Dalton.
This includes Interstate 390 between exits 4 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 7798 4279 7791 4271 7760 4268 7760
4267 7759 4253 7769 4253 7772 4249 7772
4245 7775
TIME...MOT...LOC 0252Z 199DEG 9KT 4255 7784
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:13 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 2, 10:13 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1013 PM EDT Fri Aug 2 2019 .SYNOPSIS... High pressure over the region through the weekend will support mainly dry weather. The only small chance of rain will be each afternoon over the Southern Tier and also on Saturday toward the St. Lawrence River as a weak front slides across. Plan on comfortable humidity levels and near normal temperatures to continue through the weekend. && .NEAR TERM /THROUGH SATURDAY/... Regional radar shows a few showers across Allegany county late this evening. This activity will continue to weaken and eventually end around midnight. Clouds will clear out late tonight and fog is likely across the valleys of the western Southern Tier. Elsewhere, mostly clear and calm conditions expected. Low temperatures will fall to the upper 50's to low 60's. Much the same conditions look to be persisting through the day on Saturday as a weak short wave trough and associated cold front start to approach from the northwest. This will start to increase the chance of of a shower across the outlet of Lake Ontario, Thousand Islands, and North Country. For the rest of the area, conditions look to remain dry as southwesterly flow increases. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The weak cold front will then slowly sag southward across our area Saturday night and early Sunday morning...before settling a little further southward across Pennsylvania through the remainder of Sunday. While some widely scattered convection could persist into early Saturday evening across the North Country...the weak nature of the boundary and nocturnal stabilization of the boundary layer should result in a largely dry frontal passage. Following the front... Canadian-sourced high pressure and drier air will then build back across our region and bring a return to largely dry weather for Sunday and Sunday night...with just a few more isolated showers or storms possible across the Southern Tier/interior Finger Lakes on Sunday as diurnal heating interacts with a lingering ribbon of moisture behind the front. Looking out into the last third of this period...the above mentioned surface ridge will only begrudgingly slip off to our southeast Monday and Monday night...with lingering associated subsidence and dry air resulting in continued fair dry weather. With respect to humidity levels...these will remain fairly comfortable/tolerable through this period...with the overall flow pattern across our region helping to effectively block any significant return of low level moisture. This will result in surface dewpoints ranging from the mid 50s to lower 60s...with the highest humidity levels coming Saturday/Saturday evening out ahead of the cold front...and again Monday night as a southwesterly return flow begins to set up on the backside of the departing surface ridge. As for temperatures...highs will peak at slightly above normal levels in the lower to mid 80s on Saturday out ahead of the cold front...with modest cool air advection in its wake then temporarily knocking these back to the mid-upper 70s on Sunday...before airmass modification allows readings to climb back to near normal levels in the upper 70s and lower 80s on Monday. Meanwhile...lows in the upper 50s to lower 60s Saturday night will settle back into the 50s areawide Sunday night owing to favorable conditions for good radiational cooling under the surface ridge...before rebounding into the lower to mid 60s Monday night owing to the aforementioned developing southwesterly return flow. && .LONG TERM /TUESDAY THROUGH FRIDAY/... While it will be warm and somewhat humid when we open this period on Tuesday...the good news is that the overall pattern will continue to feature a ridge over the west and troughiness over the Great Lakes region. This scenario will keep true sultry weather suppressed well to our south and west. In fact...the trend during this four day period will be to have temperatures and humidity levels lower with time. Unfortunately...there will be at least the chance for some showers and thunderstorms each day. That being said...the vast majority of this period should be rain free. This should especially be the case across the lake plains. As far as some day to day details... A slow moving cold front will settle south across our region later Tuesday into Wednesday morning. This should be the time period with most unsettled weather...but even then there will be relatively large gaps of dry weather. H85 temps in the teens will guarantee warm and humid weather for Tuesday with max temps of 80 to 85...then the edge in the warmth will be taken off Wednesday as slightly cooler air starts to filter south from Ontario. During the Wednesday night to Thursday night time frame...the front should be far enough to our south to encourage MAINLY dry weather. Ensemble guidance is still hinting that the boundary could be close enough to support a shower or thunderstorm though...with the greatest chance being found over the Southern Tier. For what its worth...the operational GFS is notably more unsettled with the stalled front positioned over Pennsylvania versus Virginia. As we end the week...there is a suggestion that a robust shortwave in the northern branch will make its way into our region from the Upper Great lakes. This would once again increase our chance for some showers and thunderstorms while introducing a very cool airmass for the ensuing weekend. In fact...ensemble guidance suggests that cooler than normal weather will persist through the second full week of the month. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... VFR conditions will generally remain in place across the forecast area through the TAF period. Mostly clear skies and light winds may result in some fog overnight tonight at KJHW. Outlook... Saturday through Monday...Mainly VFR. Tuesday...Mainly VFR, except in isolated thunderstorms. && .MARINE... High pressure will give way to a mostly dry frontal passage on Saturday night. Behind this front, winds will increase markedly from the northeast at 15 to 20 kts, especially across Lake Ontario. This will bring waves up toward 3 feet along the southern shore before conditions improve Sunday onward with the return of high pressure. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Fries/JLA NEAR TERM...Fries/HSK/JLA SHORT TERM...Fries/JJR LONG TERM...RSH AVIATION...Fries MARINE...Fries
Hazardous weather outlook, Aug 2, 3:51 AM EDT, 19 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 351 AM EDT Fri Aug 2 2019 NYZ001>008-010>014-019>021-085-030915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 351 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 351 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Special weather statement, Aug 2, 8:49 PM EDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Buffalo NY 849 PM EDT Fri Aug 2 2019 NYZ020-021-030130- Cattaraugus-Allegany- 849 PM EDT Fri Aug 2 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY COUNTIES... At 848 PM EDT, strong thunderstorms were clustered near St. Bonaventure, or near Olean, moving northeast at 15 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Olean, Allegany State Park, Allegany, Cuba, St. Bonaventure, Weston Mills, Hinsdale, Friendship, Bolivar, Portville, Richburg, Knapp Creek, Rock City Park, Limestone, Haskell Flats, West Clarksville, Little Genesee and Ceres. This includes Interstate 86 between exits 24 and 29. LAT...LON 4200 7876 4228 7817 4207 7797 4200 7819 TIME...MOT...LOC 0048Z 237DEG 11KT 4203 7848 Welch
Special weather statement, Aug 2, 10:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1053 PM EDT Fri Aug 2 2019
NYZ013-021-030330-
Allegany-Livingston-
1053 PM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIVINGSTON AND
NORTHEASTERN ALLEGANY COUNTIES...
At 1052 PM EDT, a strong thunderstorm was located 7 miles west of
Dansville, moving north at 10 mph.
Winds in excess of 30 mph...heavy downpours...and half inch hail are
possible with this storm.
Locations impacted include...
Dansville, Letchworth State Park, Mount Morris, Conesus, Groveland,
Nunda, Ossian, Canaseraga, Leicester, Ossian Center, Swain, Sonyea
and Dalton.
This includes Interstate 390 between exits 4 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 7798 4279 7791 4271 7760 4268 7760
4267 7759 4253 7769 4253 7772 4249 7772
4245 7775
TIME...MOT...LOC 0252Z 199DEG 9KT 4255 7784
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:49 PM EDT | Special Weather Statement | BUF | Cattaraugus | 41 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.